Hail, Greene
- When
- May 26, 5:40 PM CST to 5:45 PM CST
- Where
- Greene County, Marmaduke
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.183, -90.383
2 hail, 1 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 26, 2:02 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT FRI MAY 26 2006 .DISCUSSION... ANOTHER HOT AND HUMID AFTERNOON ACROSS THE MID SOUTH WITH TEMPERATURES BACK INTO THE UPPER 80S TO LOWER 90S ALONG WITH DEWPOINTS IN THE LOWER 70S. A HEALTHY CU FIELD HAS DEVELOPED IN RESPONSE TO DAYTIME HEATING AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS DAYTIME HEATING CONTINUES...INSTABILITY BECOMES MAXIMIZED WITH MLCAPES 3500-4500J/KG...AND A MESOSCALE CONVECTIVE VORTEX (MCV) MOVING ACROSS NORTHERN ARKANSAS ATTEMPTS TO INITIATE CONVECTIVE DEVELOPMENT OVER NORTHWEST SECTIONS. THIS WARRENTS SLIGHT CHANCE POPS AREAWIDE FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THE MAGNITUDE OF THE INSTABILITY SHOULD SUPPORT PULSE SEVERE THUNDERSTORMS THAT MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. WILL CONTINUE SLIGHT RISK FOR PULSE SEVERE THROUGH THIS EVENING. PLAN AT THIS POINT TO DROP POPS AFTER 03Z WITH LOSS OF DIURNAL INSTABILITY AND WEAKENING TRIGGERING MECHANISM LATER TONIGHT. APPEARS THAT GFS MCS DEVELOPMENT IS WAY OVERDONE AND PREFER NAM DRY TRENDS FOR LATER TONIGHT. UPPER LEVEL RIDGE AXIS SHOULD SLIDE EAST ON SATURDAY. INCREASED SUBSIDENCE WITH UPPER RIDGE COMBINED WITH LACK OF A GOOD FORCING MECHANISM SHOULD KEEP MOST AREAS DRY. HOT AND HUMID WEATHER WILL PERSIST AS WE CONTINUE IN A MORE SUMMERLIKE WEATHER PATTERN. CANNOT COMPLETELY RULE OUT AN ISOLATED THUNDERSTORM DURING PEAK HEATING AND MAXIMUM INSTABILITY...BUT OVERALL COVERAGE SHOULD BE LOW ENOUGH TO KEEP OUT OF THE FORECAST. THE UPPER LEVEL RIDGE WILL CONTINUE TO SLIDE EAST THROUGH THE REMAINDER OF THE WEEKEND AND BE POSITIONED TO OUR EAST FOR SUNDAY INTO THE FIRST HALF OF NEXT WEEK. THE MEDIUM RANGE GUIDANCE IS NOW MORE BULLISH (INCLUDING THE GFS AND ECMWF) WITH BRINGING UP INCREASED MOISTURE FROM THE GULF OF MEXICO DURING THE SUNDAY THROUGH WEDNESDAY TIME PERIOD. ALSO WEAK UPPER LEVEL SHORTWAVE DISTURBANCES WILL TRAVERSE OVER THE AREA THROUGH THIS PERIOD ALONG THE WESTERN PERIPHERY OF THE RIDGE AND EAST OF A DEVELOPING FULL LATITUDE WESTERN TROUGH. THIS WILL BRING A RETURN TO DAILY CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE BEST CHANCES WILL REMAIN DIURNALLY DRIVEN BUT CANNOT RULE OUT SLIGHT SHOWER AND THUNDERSTORM CHANCES OVERNIGHT AS WELL WITH WEAK SHORTWAVES ALOFT. THE INCREASED PRECIPITATION AND CLOUD COVER FOR SUNDAY THROUGH WEDNESDAY WILL HOLD TEMPERATURES DOWN A BIT FROM THIS WEEKENDS HIGHS. BUT STILL EXPECTING HIGHS AROUND 90 AND LOWS IN THE UPPER 60S TO LOWER 70S WITH CONTINUED HIGH HUMIDITY LEVELS. EVEN WITH INCREASED MOISTURE DURING THIS PERIOD...HAVE DECIDED TO UNDERCUT MEX POPS...WITH NO STRONG UPPER LEVEL SUPPORT FOR WIDESPREAD PRECIPITATION. ALSO AS A RESULT OF LESS PRECIP...HAVE RAISED EXTENDED TEMPERATURES ABOVE MEX GUIDANCE...ESPECIALLY FOR DAYTIME HIGHS. BY WEDNESDAY NIGHT...A DAMPENING BUT STRONGER NORTHERN STREAM SHORTWAVE WILL ATTEMPT TO PUSH A COLD FRONT ACROSS THE AREA THROUGH THURSDAY NIGHT. FOR NOW HAVE GONE WITH FRONTAL PASSAGE AND SCATTERED SHOWERS AND THUNDERSTORMS WITH THE FRONT. WILL NEED TO KEEP AN EYE ON THIS SYSTEM TO MAKE SURE IT MAKES IT THROUGH THE AREA. FOR NOW HAVE GONE WITH DRY AND SLIGHTLY COOLER WEATHER FOR NEXT FRIDAY...BUT MAY NEED TO ADJUST THIS FORECAST IF FRONT STALLS OUT OVER OUR AREA. PLENTY OF TIME THOUGH TO KEEP AN EYE ON THIS SCENARIO AS IT IS STILL FAR INTO THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MEM 75 94 75 91 / 20 10 10 30 MKL 71 91 71 90 / 20 10 10 30 JBR 72 94 72 92 / 20 10 10 30 TUP 72 92 72 91 / 20 10 10 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1123 AM CDT FRI MAY 26 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271830- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1123 AM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH INCREASINGLY UNSTABLE CONDITIONS TO ALLOW FOR THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUFFICIENT MOISTURE AND INSTABILITY WILL ALLOW FOR DAILY CHANCES OF ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. GIVEN THE DEGREE OF INSTABILITY EXPECTED...A FEW OF THESE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS MAY BE NEEDED THIS AFTERNOON AND EVENING. JLH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STEELE 36.08N 89.85W
05/26/2006 E0.88 INCH PEMISCOT MO LAW ENFORCEMENT
&&
ARSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STEELE 36.08N 89.85W
05/26/2006 E0.88 INCH PEMISCOT MO LAW ENFORCEMENT
0555 PM HAIL 5 NE STEELE 36.14N 89.78W
05/26/2006 E1.00 INCH PEMISCOT MO EMERGENCY MNGR
&&
ARSThe Memphis radar (KNQA), 104 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
2 hail, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Flash flooding caused water to flood several roads and water was high enough to approach the doors of automobiles.
Some trees were knocked down 4 miles south of Blytheville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509790, 5509791, 5509792, 5509793.